Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Tulsa, OK

August 5, 2015Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 5, 2015, 9:21 AM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 9:21 AM CDT (14:21 UTC)
Expired
Aug 5, 2015, 10:15 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK

Counties Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS84 KTSA 051421
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 AM CDT WED AUG 5 2015
 
ARZ001-OKZ057-058-061>063-051515-
BENTON AR-CRAIG OK-DELAWARE OK-OTTAWA OK-MAYES OK-ROGERS OK-
921 AM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...EAST CENTRAL ROGERS...MAYES...DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 1015 AM CDT...

AT 920 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A 
LINE EXTENDING FROM 2 MILES WEST OF SENECA TO NEAR BERNICE TO 5 
MILES NORTHWEST OF PRYOR...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAY...PRYOR...PRYOR CREEK...GROVE...GRAVETTE...LOCUST GROVE...
SALINA...FAIRLAND...LANGLEY...COLCORD...KANSAS...ADAIR...BERNICE...
KETCHUM...SPAVINAW...WYANDOTTE...DISNEY...OAKS...PENSACOLA AND HOOT
OWL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
PORTIONS OF NORTHEASTERN OKLAHOMA.

LAT...LON 3690 9462 3650 9462 3650 9430 3617 9480
      3617 9510 3634 9554 3663 9503 3691 9467
TIME...MOT...LOC 1420Z 287DEG 29KT 3684 9465 3661 9495 3637 9538 

$$

69

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:39 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 5, 6:39 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT WED AUG 5 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THUNDERSTORM COMPLEX WILL MOVE INTO NE OK/BVO AREA AROUND 13Z
WITH THE POTENTIAL FOR IFR CONDITIONS IN THE STRONGER STORMS.
ADDITIONAL THUNDERSTORM ACTIVITY EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS NE OK/NW AR ALONG RESIDUAL OUTFLOW BOUNDARIES
WITH THE BEST CHANCES ACROSS NORTHWEST ARKANSAS THROUGH TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 434 AM CDT WED AUG 5 2015/

DISCUSSION...
EARLY THIS MORNING A MID LEVEL AREA OF LOW PRESSURE WAS SHIFTING
EAST SOUTHEAST ACROSS NEBRASKA AND KANSAS PER LATEST WATER VAPOR
IMAGERY. AHEAD OF THIS WAVE...AN INCREASING AREA OF CONVECTION WAS
PUSHING SOUTHEAST ALONG AN 850-MB THERMAL GRADIENT THROUGH CENTRAL
KANSAS. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WERE ALSO
DEVELOPING OUT AHEAD OF THE MAIN AREA OF CONVECTION OVER SOUTHEAST
KANSAS INTO NORTHEAST OKLAHOMA...AGAIN ALONG THE 850-MB THERMAL
GRADIENT AND NORTH OF A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY
POSITIONED OVER NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. A
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT THROUGH THE MORNING
HOUR FOR LOCATIONS ALONG THE OKLAHOMA KANSAS BORDER.

THIS EARLY MORNING CONVECTION WILL CONTINUE TO PUSH SOUTHEAST INTO
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE MORNING
HOURS...WITH ADDITIONAL SHOWER AND THUNDERSTORM CHANCES THROUGH
THIS EVENING AS THE MID LEVEL LOW TROF AXIS MOVES THROUGH THE
REGION. INSTABILITY OVER 70+ DEGREE DEWPOINTS AND 30-40KT DEEP
LAYER SHEAR WILL ALLOW FOR A LIMITED SEVERE POTENTIAL OF DAMAGING
WINDS AND HAIL THROUGH THIS EVENING. THE GREATER CHANCES ARE
EXPECTED TO BE MAINLY NORTH AND NORTHEAST OF THE SURFACE
BOUNDARY...GENERALLY ALONG AND NORTHEAST OF A LINE FROM PAWNEE
OKLAHOMA TO FORT SMITH ARKANSAS.

ONGOING SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS MORNING
COULD PLAY HAVOC WITH AFTERNOON TEMPERATURES ACROSS THE REGION
TODAY. LOCATIONS NORTH OF THE SURFACE BOUNDARY...WHERE THE GREATER
PRECIP CHANCES ARE...SHOULD REMAIN COOL WITH HIGHS IN THE 80S LIKE
WHAT WAS OBSERVED YESTERDAY. SOUTH OF THE SURFACE BOUNDARY...A
MORE PARTLY CLOUDY SKY WILL HELP TO DEVELOP HOT AND HUMID
CONDITIONS OVER PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AS
WELL AS PARTS OF WEST CENTRAL ARKANSAS. AFTERNOON TEMPS IN THE MID
TO UPPER 90S WITH HEAT INDICES IN THE 100 TO 110 DEGREE RANGE ARE
POSSIBLE. THUS...A HEAT ADVISORY HAS BEEN ISSUED FOR LOCATIONS
MAINLY ALONG AND SOUTHWEST OF A LINE FROM BRISTOW TO HUGO
OKLAHOMA. DEPENDING ON JUST HOW FAR THE PRECIP PUSHES SOUTHWARD
TODAY COULD KEEP PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS FROM REACHING FORECASTED HIGHS...AND OR THE OTHERWAY
AROUND...IF PRECIP DOES NOT REACH FAR ENOUGH SOUTH THEN AFTERNOON
TEMPS COULD WARM MORE THAN FORECASTED. A LOT DEPENDS ON THE
LOCATION OF THE SURFACE BOUNDARY THROUGHOUT THE DAY TODAY.

THUNDERSTORM CHANCES WILL CONTINUE OVERNIGHT TONIGHT AS THE LLJ
INCREASES...WARM AIR ADVECTION STRENGTHENS AND THE SURFACE
BOUNDARY HOLDS OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A
LIMITED SEVERE POTENTIAL WILL REMAIN POSSIBLE. AGAIN THE GREATER
CHANCES LOOK TO BE OVER NORTHWEST ARKANSAS AS THE MID LEVEL WAVE
EXITS OFF TO THE EAST. DURING THE DAY THURSDAY INTO FRIDAY
THUNDERSTORM CHANCES WILL REMAIN POSSIBLE OVER PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS BEFORE THE SURFACE BOUNDARY
FINALLY LIFTS NORTH OF THE CWA.

EACH AFTERNOON THURSDAY AND FRIDAY AS THE BOUNDARY SLOWLY RETREATS
NORTHWARD...HOT AND HUMID CONDITIONS WILL BE ALLOWED TO SPREAD
FURTHER NORTHWARD AS A RIDGE OF HIGH PRESSURE BECOMES THE DOMINATE
FEATURE OVER THE SOUTHERN PLAINS. TRIPLE DIGIT TEMPERATURES ARE
FORECAST OVER MUCH OF EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS
OVER THE WEEKEND...ESPECIALLY OVER LOCATIONS THAT RECEIVE LITTLE
TO NO RAINFALL OVER THE NEXT COUPLE OF DAYS. HEAT HEADLINES WILL
CONTINUE TO BE LIKELY THROUGH THE REST OF THE WEEK AND THE
WEEKEND.

AT THE END OF THE FORECAST PACKAGE...LATEST MODEL SOLUTIONS TRY
TO PUSH A WEAK COLD FRONT INTO THE REGION UNDERNEATH THE RIDGE
MONDAY. WILL ADD ONLY SLIGHT CHANCE POPS TO NORTHEAST OKLAHOMA AS
THE FRONT ENTERS THE REGION DUE THE STRENGTH OF THE RIDGE. BY THE
MIDDLE PART OF NEXT WEEK...MODELS TRY TO PUSH THE RIDGE BACK
WESTWARD WHICH COULD ALLOW FOR NORTHWESTERLY FLOW TO DEVELOP WITH
SOME COOLER TEMPS FOR THE CWA. WILL HAVE TO WAIT AND SEE IF THIS
IS JUST A TEASE OR NOT...

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
     FOR OKZ049-053-064>066-071-073.

AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Aug 5, 4:31 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
431 AM CDT WED AUG 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-060945-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
431 AM CDT WED AUG 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS .
	ONSET...THIS MORNING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
    ONSET...THIS AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS MORNING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
IN ASSOCIATION WITH AN APPROACHING UPPER LEVEL DISTURBANCE.
SOME OF THESE STORMS COULD BE SEVERE WITH QUARTER SIZE HAIL AND
WINDS GUSTS TO 70 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE
LIKELY IN THE STRONGER STORMS.

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE THIS
AFTERNOON ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WITH
A CONTINUED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING
LOCALIZED FLASH FLOODING. A LIMITED TORNADO THREAT WILL ALSO BE
POSSIBLE NEAR ANY RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS
CONVECTION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO
THURSDAY. OTHERWISE...A WARMING TREND WILL DEVELOP WITH HOT AND
HUMID CONDITIONS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A
RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE REGION. DANGEROUS
HEAT INDICES BETWEEN 105 AND 110 DEGREES ARE EXPECTED ACROSS MUCH
OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS EACH AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 5, 9:01 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
901 AM CDT WED AUG 5 2015

OKZ054-051430-
OSAGE OK-
901 AM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
930 AM CDT...

AT 858 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF CEDAR
VALE TO 4 MILES SOUTHWEST OF GRAINOLA IN NORTHERN OSAGE COUNTY...
MOVING SOUTHEAST AT 35 MPH.

UP TO DIME SIZE HAIL AND WINDS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SHIDLER...GRAINOLA...FORAKER...HULAH...OSAGE HILLS STATE
PARK...PEARSONIA...OKESA...BIGHEART...WEBB CITY AND WAH SHA SHE
STATE PARK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9600 3667 9601 3680 9675 3699 9675
      3700 9607
TIME...MOT...LOC 1358Z 294DEG 32KT 3707 9645 3688 9669
Special weather statement, Aug 5, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 AM CDT WED AUG 5 2015

ARZ001-OKZ057-058-061>063-051515-
BENTON AR-CRAIG OK-DELAWARE OK-OTTAWA OK-MAYES OK-ROGERS OK-
921 AM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON...
SOUTHEASTERN CRAIG...EAST CENTRAL ROGERS...MAYES...DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 1015 AM CDT...

AT 920 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF SENECA TO NEAR BERNICE TO 5
MILES NORTHWEST OF PRYOR...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAY...PRYOR...PRYOR CREEK...GROVE...GRAVETTE...LOCUST GROVE...
SALINA...FAIRLAND...LANGLEY...COLCORD...KANSAS...ADAIR...BERNICE...
KETCHUM...SPAVINAW...WYANDOTTE...DISNEY...OAKS...PENSACOLA AND HOOT
OWL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
PORTIONS OF NORTHEASTERN OKLAHOMA.

LAT...LON 3690 9462 3650 9462 3650 9430 3617 9480
      3617 9510 3634 9554 3663 9503 3691 9467
TIME...MOT...LOC 1420Z 287DEG 29KT 3684 9465 3661 9495 3637 9538

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:39 AM CDTHeat AdvisoryTSAChoctaw, Creek, McIntosh, Okfuskee, Okmulgee, Pittsburg and 1 more16 hr
Aug 5, 9:01 AM CDTSpecial Weather StatementTSAOsage29 min
Aug 5, 9:36 AM CDTSpecial Weather StatementTSAOsage, Rogers, Washington39 min
Aug 5, 10:43 AM CDTSpecial Weather StatementTSAAdair47 min
Aug 5, 3:16 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more29 hr
Aug 5, 10:01 AM CDTSpecial Weather StatementTSABenton44 min
Aug 5, 11:41 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison64 min

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.